MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO (US) VH-3000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO (US) VH-3000; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEW HEMOPRO (US) VH-3000
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trackwise id # (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro vh-3000 had unintended activation of energy.A replacement device was used to complete the procedure.The hospital did not report any patient effects.
 
Additional Manufacturer Narrative
Trackwise # (b)(4).Analysis of production: (3331/213/67) the device history records review concluded that there were ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.Historical data analysis: (4109/213/67) the review of the historical data indicates that no other similar complaints was reported for the same lot number and reported failure mode.Trend analysis: (4110/213/67) the overall 24 month product complaint trend data for the period aug -2020 through jul-2021 was reviewed.There were no triggers identified for the review period.Communication/interviews: (4111/213/67) communication/interviews were performed to obtain all possible information.Testing of actual/suspected device & testing of raw/starting materials: (10 & 4105/13 & 22) enter investigation findings: the device was returned to the factory for evaluation on 08/30/2021.An investigation was conducted on 08/31/2021.A visual inspection was conducted.Signs of clinical use and evidence of blood and charred material was observed on the heater wire.The heater wire was observed to be slightly flexed away from the hot jaw at the center of the hot jaw due to normal clinical use.The gray silicone insulation was observed to be cracked along the length of the hot jaw closest to the heater wire.The gray silicone insulation on the inner portion of the cold jaw was observed to be discolored and charred.A pre-cautery test was performed per the instruction for use (ifu cv000006799) with a reference cable and reference power supply vh-3010 at level 2.5.The device passed the pre-cautery test; it produced visible steam and audible sound during several activations over a period of 10 minutes and shut off when the toggle was released.The pre-cautery test was repeated 10 times with no observed failure.Based on the returned condition of the device and the evaluation results, the reported failure "self-activation or keying" was not confirmed, but the analyzed failure mode "thermal decomposition of device " was confirmed.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW HEMOPRO (US) VH-3000
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
MDR Report Key12484716
Report Number2242352-2021-00737
Device Sequence Number14437268
Product Code GEI
UDI-Device Identifier00607567700345
UDI-Public00607567700345
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
K052274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberVASOVIEW HEMOPRO (US) VH-3000
Device Catalogue NumberC-VH-3000
Device Lot Number25144906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date09/20/2021
Patient Sequence Number1
Patient Age76 YR